Alabama, 2005Tornado in Alabama, November 28, 2005
November 28, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 28, 7:55 AM CST, 6 hours 15 minutes earlier.
Area forecast discussion, Nov 28, 7:55 AM CST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 AM CST MON NOV 28 2005
...SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE ACROSS CENTRAL
ALABAMA TODAY...
.DISCUSSION...
AT THE MOMENT...THE SEVERE THUNDERSTORM THREAT IS LOW...BUT
WILL INCREASE OVER THE NEXT FEW HOURS...PARTICULARLY ALONG
AND NORTHWEST OF INTERSTATE 59 AS THE COLD FRONT APPROACHES.
AT 745 AM CST...NO SEVERE WEATHER WAS OCCURRING ACROSS
CENTRAL ALABAMA AS MOST OF THE AREA WAS IN A SEMI-DRY SLOT.
SOME BREAKS IN THE CLOUDS WERE DETECTED BY OBSERVATIONS AND EARLY
MORNING SATELLITE ACROSS WEST CENTRAL ALABAMA. SCATTERED SHOWERS
WERE ACROSS PARTS OF THE AREA.
THE COLD FRONT ACROSS EAST MISSISSIPPI WILL CONTINUE TO MOVE
EAST INTO WEST ALABAMA AROUND MID TO LATE MORNING. WITH SOME
DAYTIME HEATING...ESPECIALLY WITH SOME HOLES IN THE CLOUD COVER...
TEMPERATURES SHOULD RISE INTO THE MID AND UPPER 70S ACROSS
WEST CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP
AND INTENSIFY NEAR THE FRONT. WITH INSTABILITY INCREASING...
SUPERCELLS MAY DEVELOP ALONG AND JUST AHEAD OF THE FRONT.
SOME MAY PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORNADOES.
BELIEVE AREAS ALONG AND JUST NORTH OF INTERSTATE 59...FROM
TUSCALOOSA TO BIRMINGHAM...WILL HAVE THE GREATEST RISK FOR SEVERE
THUNDERSTORMS LATE THIS MORNING AND AFTERNOON WHERE INSTABILITY...
LIFT...AND MOISTURE SHOULD BE GREATEST.
&&
.UPDATE...INCREASED TEMPERATURES TODAY ACROSS WEST CENTRAL ALABAMA.
ALSO...ADJUSTED OTHER WEATHER PARAMETERS SUCH AS WIND DIRECTION TO
ACCOUNT FOR A SLOWER PASSAGE OF THE COLD FRONT.
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY IN EFFECT ALL AREAS THROUGH 6 PM CST.
&&
MBS/91
Hazardous weather outlook, Nov 28, 10:40 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1040 AM CST MON NOV 28 2005
ALZ011>015-017>050-291230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1040 AM CST MON NOV 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES...HAIL AND DAMAGING
WIND ARE POSSIBLE ALL ACROSS CENTRAL ALABAMA. THE THREAT OF SEVERE
WEATHER WILL END AROUND 3 PM FOR EXTREME WESTERN ALABAMA...6 PM FOR
AREAS NEAR INTERSTATE 65...AND AROUND 10 PM FOR FAR EASTERN ALABAMA.
THERE IS ALSO A CHANCE OF A STRONG...LONG TRACKED TORNADO OR TWO IN
CENTRAL ALABAMA. IT IS IMPERATIVE FOR EVERYONE TO REMAIN ALERT AND
BE ABLE TO RECEIVE WARNING INFORMATION IN A MOMENTS NOTICE.
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT
TODAY AND THIS EVENING. ANY OF THESE STORMS HAVE THE ABILITY OF
BECOMING SEVERE. IN ADDITION...SHOWERS AND THUNDERSTORMS ALONG THE
ACTUAL COLD FRONT MAY ALSO BE SEVERE. THE SEVERE THREAT WILL END AS
THE COLD FRONT MOVES ACROSS THE REGION.
IN ADDITION...AHEAD OF THE FRONT...BREEZY SOUTHERLY WINDS WILL BE
SUSTAINED AT TIMES AROUND 25 MPH. A FEW WIND GUSTS WILL APPROACH 35
MPH...ESPECIALLY IN THE HIGHER ELEVATIONS AND ON OPEN WATERWAYS.
THEREFORE...A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
BE REQUIRED ON THROUGH TONIGHT.
STEFKOVICH
In the hours before
Special weather statement, Nov 28, 9:38 AM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CST MON NOV 28 2005
ALZ040-281630-
DALLAS-
938 AM CST MON NOV 28 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 1030
AM CST...
...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 934 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 19 MILES SOUTH OF SELMA...MOVING NORTHEAST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER AND SELMA
THROUGH 1030 AM CST.
THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
ADDITIONALLY SMALL HAIL AND STRONG GUSTY WINDS ARE POSSIBLE. HAIL UP
TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN
THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN
BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH
AS LAWN FURNITURE AND TRASH CANS.
12/SIRMON
Tornado, Jefferson
- When
- November 28, 2:10 PM CST
- Where
- Jefferson County, 10 mi N of Graysville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Property damage
- $16,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.767, -86.967
National Weather Service meteorologists surveyed the damage that affected the Bagley community. It has been determined that the damage was the result of a tornado. The tornado has been rated an F0 on the Fujita Damage Intensity Scale. The tornado briefly touched down on County 8 or Greathouse Road in the Bagley community. This location is northwest of County Road 140 and northeast of US 78. The tornado damage path was approximately 0.1 miles long and 30 yards wide at its widest point. The tornado was on the ground at approximately 210 PM CST. At the brief touch down point, a few trees were blown down. One home received roof damage and the front porch was destroyed. Debris was scattered 200 to 300 yards. One building sustained minor damage. A large fifth wheel trailer weighing about 3,000 pounds was moved over 20 feet. Begin/End: 33.4554/87.0004
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 28 to 29, 20051 death · $1.9 million · 23 events
- Blizzard and Winter Storm in Nebraska, November 28, 2005$3.0 million · 21 events
- High Wind in Nebraska, November 28, 2005$324,000 · 60 kt wind · 12 events
- Blizzard in Nebraska, November 28, 2005$250,000 · 12 events
- Damaging Wind in Tennessee, November 28, 2005$400,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, November 28, 2005$135,000 · 55 kt wind · 3 events
- Damaging Wind in Mississippi, November 28, 2005$70,000 · 58 kt wind · 1 event
- Blizzard in Kansas, November 28, 2005$50,000 · 2 events
- Tornado in Alabama, November 28, 2005$16,000 · F1 · 1 event
- Tornado in Louisiana, November 28, 2005$50,000 · F0 · 1 event
- Tornado in Mississippi, November 28, 2005$50,000 · F0 · 1 event
- Blizzard in Minnesota, November 28 to 29, 2005$40,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482158.